Does anyone have trouble with their vision with their anxiety? My vision has been really weird and its hard to explain... It has been really sensitive to light and its harder to adjust going from dark to light. A lot of times the letters on the tv are blurry.. But I guess what's bothering me the most is it seems I can only see properly when I look close up, I don't think I need glasses.. This is going to sound crazy but When I look at myself in the mirror my vision just doesn't look/feel right until I look really close and then it's okay..it's so frustrating because as you can see by this question it's so hard to explain! Anybody have a similar experience?
Yuppers, I have had that as well. Its like some things I would see way too clear and other things I couldn't focus on at all. Just looked strange. I think its just how our brains work with the disconnect.
Thanks for the reassurances guys! I did go to the eye doctors today and he said I was a bit nearsighted and would benefit from glasses for driving and reading however also explained that because i'm in a bout of anxiety at the moment that I'm also more intuned and bothered by it currently. So I got the glasses but I think its a mix of both!
Well that's good that you went, maybe I should go. I would love to look at the world like I used to instead of with foggy vision. I think that brings on a lot of my anxiety! I will be trying to drive and my vision will get blurry and then the panic attack hits....
Look up derealization...if I was a betting woman, I'd say you've got some of that going on. Your eyes/vision have nothing to do with this. This is probably yet another panic/anxiety symptom.
Derealization is an alteration in our perception of our environment, due to severe and chronic anxiety and panic. Often people will describe that everything looks "funny", as if things look "dream-like" or cartoonish almost. Or as if you are watching your life through a movie projector, or through someone else's eyes. You feel very disconnected, weird, and odd. Colors look weird and strange. Brightness is an odd kind of bright...everything just looks "different"....not normal. When I first experienced DR, I thought for SURE something was wrong with my vision, and after about 4 eye doc appts, I found out what was plaguing me.
The good news is, it's completely harmless, the bad news is, it usually hangs around for a while, until the anxiety starts improving. DR will improve along with the anxiety.
Check out my journal list...I did a journal about DR and another anxiety side effect called depersonalization. That one is the less common of the two. DP deals more with one's perception of their SELF, their APPEARANCE, whereas DR deals with the environment and the world around us. But anyway, the journal is helpful...and there are a lot of comments you may find interesting. I think you'll relate to a lot of it.
Let me know what you think! Any of it ringing true?
Yes it is ringing true and I did assume that it was a but if that too! Like a constant fog right? So annoying! I'm just waiting for this darn zoloft to kick in haha...I personal messages you ... You don't do that do you :)
I started taking it properly again the end of January , 50 mg once a day for a month , then for two days I took an extra 25mg at night , then I went to the hundred for two and half more weeks .. Tried Paxil for 8 doses , got side effects, new doc out me back on zoloft (only had missed a couple if doses) so I've been back on for a bout a week and a half, four days on 150 mg.. How much longer do you think I should give it??
Can I ask if the vision problems started before or after you when on Zoloft?
It's really hard to say how long it will take for your med to kick in. Hopefully very soon. We're all so different. Some of us can start felling better in a few days while it can a few weeks for others to feel better. You've only been on 150 mgs for 4 days so try to hang in there and give it some time, okay. We're here to support and help you any way we can.
I've been on zoloft for a long time so I don't think it's the zoloft... I reaaly think its the anxiety ! .. I had a panic last night because I took my kids to Walmart and the lights bugged my eyes out.. I did ok tho ..thank youvso much for your support... I'm getting so hopeless that I'm not gonna get a med that works....
I can't go in to certain stores either because of the lights and the way they make me feel. I think they're florescence lights.
I don't think it's the Zoloft either if you've been on it for a long time.
Try to hang in there. I do understand because I'm going through a med change myself. It is no fun at all, as you well know.
Here's a possibility. A lot of people with stress get migraines, but even short of migraines when you're stressed things get constricted -- muscles, of course, but also blood vessels. Now, in your case, it sounds like classic near-sightedness, but I'm a bit confused since driving doesn't require that to be corrected -- driving is when you can't see things far away well, not up close since by then it's too late to react. You don't wear reading glasses to drive. So there's that. But a lot of this vision stuff, and I get it too, is related to constricted blood vessels. There are ways to limit this problem -- the best I found was meditation, when that still worked for me (got rid of my migraines).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.